p-adic Differential Operators on Automorphic Forms on Unitary Groups
Annales de l'Institut Fourier, Volume 62 (2012) no. 1, p. 177-243
The goal of this paper is to study certain p-adic differential operators on automorphic forms on U(n,n). These operators are a generalization to the higher-dimensional, vector-valued situation of the p-adic differential operators constructed for Hilbert modular forms by N. Katz. They are a generalization to the p-adic case of the C -differential operators first studied by H. Maass and later studied extensively by M. Harris and G. Shimura. The operators should be useful in the construction of certain p-adic L-functions attached to p-adic families of automorphic forms on the unitary groups U(n)×U(n).
Nous construisons certains opérateurs différentiels C et leurs analogues p-adiques, qui agissent sur des formes automorphes (à valeurs vectorielles ou scalaires) pour les groupes unitaires U(n,n). Nous étudions des propriétés de ces opérateurs, et nous les utilisons à prouver quelques théorèmes arithmetiques. Ces opérateurs différentiels sont une généralisation au cas p-adique des opérateurs différentiels C étudiés d’abord par H. Maass et étudiés ensuite en détail par M. Harris et G. Shimura. Ils sont une généralisation au cas des opérateurs différentiels p-adiques à valeurs vectorielles construits pour les formes modulaires par N. Katz. Ils devraient être utiles dans la construction de certaines fonctions L p-adiques, en particulier les fonctions L p-adiques attachées aux familles p-adiques de formes automorphes pour les groupes unitaires U(n)×U(n).
DOI : https://doi.org/10.5802/aif.2704
Classification:  14G35,  11G10,  11F03,  11F55,  11F60
Keywords: p-adic automorphic forms, differential operators, Maass operators
@article{AIF_2012__62_1_177_0,
     author = {Eischen, Ellen E.},
     title = {$p$-adic Differential Operators on Automorphic Forms on Unitary Groups},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {62},
     number = {1},
     year = {2012},
     pages = {177-243},
     doi = {10.5802/aif.2704},
     zbl = {1257.11054},
     mrnumber = {2986270},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_2012__62_1_177_0}
}
Eischen, Ellen E. $p$-adic Differential Operators on Automorphic Forms on Unitary Groups. Annales de l'Institut Fourier, Volume 62 (2012) no. 1, pp. 177-243. doi : 10.5802/aif.2704. https://aif.centre-mersenne.org/item/AIF_2012__62_1_177_0/

[1] Courtieu, Michel; Panchishkin, Alexei Non-Archimedean L-functions and arithmetical Siegel modular forms, Springer-Verlag, Berlin, Lecture Notes in Mathematics, Tome 1471 (2004) | MR 2034949

[2] Eischen, Ellen p-adic differential operators on vector-valued automorphic forms and applications (2009) (Ph.D. thesis, University of Michigan, available at http://www.math.northwestern.edu/ eeischen/EischenThesisSubmitted061109.pdf)

[3] Eischen, Ellen E. An Eisenstein Measure for Unitary Groups (In Preparation.)

[4] Eischen, Ellen E.; Harris, Michael; Li, Jian-Shu; Skinner, Christopher M. p-adic L-functions for Unitary Shimura Varieties, II (In preparation.)

[5] Faltings, Gerd; Chai, Ching-Li Degeneration of abelian varieties, Springer-Verlag, Berlin, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], Tome 22 (1990) (With an appendix by David Mumford) | MR 1083353 | Zbl 0744.14031

[6] Harris, Michael Special values of zeta functions attached to Siegel modular forms, Ann. Sci. École Norm. Sup. (4), Tome 14 (1981) no. 1, pp. 77-120 | Numdam | MR 618732 | Zbl 0465.10022

[7] Harris, Michael Arithmetic vector bundles and automorphic forms on Shimura varieties. II, Compositio Math., Tome 60 (1986) no. 3, pp. 323-378 | Numdam | MR 869106 | Zbl 0612.14019

[8] Harris, Michael; Li, Jian-Shu; Skinner, Christopher M. p-adic L-functions for unitary Shimura varieties. I. Construction of the Eisenstein measure, Doc. Math. (2006) no. Extra Vol., p. 393-464 (electronic) | MR 2290594

[9] Hida, Haruzo p-adic automorphic forms on Shimura varieties, Springer-Verlag, New York, Springer Monographs in Mathematics (2004) | MR 2055355

[10] Hida, Haruzo p-adic automorphic forms on reductive groups, Astérisque (2005) no. 298, pp. 147-254 (Automorphic forms. I) | MR 2141703

[11] (Notes on Nicholas Katz’s lectures in the seminar on the Sato-Tate Conjecture at Princeton University during the fall of 2006)

[12] Katz, Nicholas Travaux de Dwork, Séminaire Bourbaki, 24ème année (1971/1972), Exp. No. 409, Springer, Berlin (1973), p. 167-200. Lecture Notes in Math., Vol. 317 | Numdam | MR 498577 | Zbl 0259.14007

[13] Katz, Nicholas M. Nilpotent connections and the monodromy theorem: Applications of a result of Turrittin, Inst. Hautes Études Sci. Publ. Math. (1970) no. 39, pp. 175-232 | Article | Numdam | MR 291177 | Zbl 0221.14007

[14] Katz, Nicholas M. p-adic properties of modular schemes and modular forms, Modular functions of one variable, III (Proc. Internat. Summer School, Univ. Antwerp, Antwerp, 1972), Springer, Berlin (1973), p. 69-190. Lecture Notes in Mathematics, Vol. 350 | MR 447119 | Zbl 0271.10033

[15] Katz, Nicholas M. The Eisenstein measure and p-adic interpolation, Amer. J. Math., Tome 99 (1977) no. 2, pp. 238-311 | Article | MR 485797 | Zbl 0375.12022

[16] Katz, Nicholas M. p-adic L-functions for CM fields, Invent. Math., Tome 49 (1978) no. 3, pp. 199-297 | Article | MR 513095 | Zbl 0417.12003

[17] Katz, Nicholas M.; Oda, Tadao On the differentiation of de Rham cohomology classes with respect to parameters, J. Math. Kyoto Univ., Tome 8 (1968), pp. 199-213 | MR 237510 | Zbl 0165.54802

[18] Kedlaya, Kiran p-adic cohomology: from theory to practice, p-adic Geometry: Lectures from the 2007 Arizona Winter School, American Mathematical Society (2008), p. 175-200. University Lecture Series, Vol. 45 | MR 2482348

[19] Kottwitz, Robert E. Points on some Shimura varieties over finite fields, J. Amer. Math. Soc., Tome 5 (1992) no. 2, pp. 373-444 | Article | MR 1124982 | Zbl 0796.14014

[20] Lan, Kai-Wen Arithmetic compactifications of PEL-type Shimura varieties (2008) (Ph.D. thesis, Harvard University, available at http://www.math.princeton.edu/ klan/articles/cpt-PEL-type-thesis-single.pdf)

[21] Maass, Hans Differentialgleichungen und automorphe Funktionen, Proceedings of the International Congress of Mathematicians, 1954, Amsterdam, vol. III, Erven P. Noordhoff N.V., Groningen (1956), pp. 34-39 | MR 86901 | Zbl 0074.30402

[22] Maass, Hans Siegel’s modular forms and Dirichlet series, Springer-Verlag, Berlin, Lecture Notes in Mathematics, Vol. 216 (1971) (Dedicated to the last great representative of a passing epoch. Carl Ludwig Siegel on the occasion of his seventy-fifth birthday) | MR 344198 | Zbl 0224.10028

[23] Milne, James Introduction to Shimura Varieties (2004) (Notes available at http://www.jmilne.org/math/)

[24] Mumford, David An analytic construction of degenerating abelian varieties over complete rings, Compositio Math., Tome 24 (1972), pp. 239-272 | Numdam | MR 352106 | Zbl 0241.14020

[25] Panchishkin, A. A. Two variable p-adic L-functions attached to eigenfamilies of positive slope, Invent. Math., Tome 154 (2003) no. 3, pp. 551-615 | Article | MR 2018785

[26] Panchishkin, A. A. The Maass-Shimura differential operators and congruences between arithmetical Siegel modular forms, Mosc. Math. J., Tome 5 (2005) no. 4, p. 883-918, 973–974 | MR 2266464

[27] Rapoport, M. Compactifications de l’espace de modules de Hilbert-Blumenthal, Compositio Math., Tome 36 (1978) no. 3, pp. 255-335 | Numdam | MR 515050 | Zbl 0386.14006

[28] Serre, Jean-Pierre Formes modulaires et fonctions zêta p-adiques, Modular functions of one variable, III (Proc. Internat. Summer School, Univ. Antwerp, 1972), Springer, Berlin (1973), p. 191-268. Lecture Notes in Math., Vol. 350 | MR 404145 | Zbl 0277.12014

[29] Shimura, Goro Arithmetic of differential operators on symmetric domains, Duke Math. J., Tome 48 (1981) no. 4, pp. 813-843 | Article | MR 782579 | Zbl 0487.10021

[30] Shimura, Goro Differential operators and the singular values of Eisenstein series, Duke Math. J., Tome 51 (1984) no. 2, pp. 261-329 | Article | MR 747868 | Zbl 0546.10025

[31] Shimura, Goro Invariant differential operators on Hermitian symmetric spaces, Ann. of Math. (2), Tome 132 (1990) no. 2, pp. 237-272 | Article | MR 1070598 | Zbl 0718.11020

[32] Shimura, Goro Differential operators, holomorphic projection, and singular forms, Duke Math. J., Tome 76 (1994) no. 1, pp. 141-173 | Article | MR 1301189 | Zbl 0829.11029

[33] Shimura, Goro Abelian varieties with complex multiplication and modular functions, Princeton University Press, Princeton, NJ, Princeton Mathematical Series, Tome 46 (1998) | MR 1492449 | Zbl 0908.11023

[34] Shimura, Goro Arithmeticity in the theory of automorphic forms, American Mathematical Society, Providence, RI, Mathematical Surveys and Monographs, Tome 82 (2000) | MR 1780262